zbMATH — the first resource for mathematics

The first passage sets of the 2D Gaussian free field: convergence and isomorphisms. (English) Zbl 1446.60081
Summary: In a previous article, we introduced the first passage set (FPS) of constant level \(-a\) of the two-dimensional continuum Gaussian free field (GFF) on finitely connected domains. Informally, it is the set of points in the domain that can be connected to the boundary by a path along which the GFF is greater than or equal to \(-a\). This description can be taken as a definition of the FPS for the metric graph GFF, and in the current article, we prove that the metric graph FPS converges towards the continuum FPS in the Hausdorff distance. We also draw numerous consequences; in particular, we obtain a relatively simple proof of the fact that certain natural interfaces of the metric graph GFF converge to \(\mathrm{SLE}_4\) level lines. These results improve our understanding of the continuum GFF, by strengthening its relationship with the critical Brownian loop-soup. Indeed, a new construction of the FPS using clusters of Brownian loops and excursions helps to strengthen the known GFF isomorphism theorems, and allows us to use Brownian loop-soup techniques to prove technical results on the geometry of the GFF. We also obtain a new representation of Brownian loop-soup clusters, and as a consequence, we prove that the clusters of a critical Brownian loop-soup admit a non-trivial Minkowski content in the gauge \(r\mapsto|\log r|^{1/2}r^2\).

60K35 Interacting random processes; statistical mechanics type models; percolation theory
60J67 Stochastic (Schramm-)Loewner evolution (SLE)
60G15 Gaussian processes
60G60 Random fields
60J65 Brownian motion
Full Text: DOI
[1] Adams, RA; Fournier, J., Sobolev Spaces (2003), London: Academic Press, London
[2] Ahlfors, LV, Conformal Invariants: Topics in Geometric Function Theory (2010), Philadelphia: American Mathematical Society, Philadelphia
[3] Aru, J.: The Geometry of the Gaussian Free Field Combined with SLE Processes and the KPZ Relation. Ph.D. thesis, Ecole Normale Supérieure de Lyon (2015) · Zbl 1327.60166
[4] Aru, J., Lupu, T., Sepúlveda, A.: The first passage sets of the 2D Gaussian free field. Probab. Theory Relat. Fields (2019). 10.1007/s00440-019-00941-1
[5] Aru, J., Lupu, T., Sepúlveda, A.: Excursion decomposition of the 2D Gaussian free field (2020) (in preparation)
[6] Aru, J., Sepúlveda, A.: Survey in preparation (2018)
[7] Aru, J., Sepúlveda, A.: Two-valued local sets of the 2D continuum Gaussian free field: connectivity, labels, and induced metrics. Electron. J. Probab. 23(61) (2018) · Zbl 1410.60037
[8] Aru, J.; Sepúlveda, A.; Werner, W., On bounded-type thin local sets of the two-dimensional Gaussian free field, J. Inst. Math. Jussieu, 18, 3, 591-618 (2019) · Zbl 07051731
[9] Baxter, J.R., Chacon, R.v.S.: The equivalence of diffusions on networks to Brownian motion. In: Beals, R., Beck, A., Bellow, A., Hajian, A. (eds.) Conference on Modern Analysis and Probability. Contemporary Mathematics, vol. 26, pp. 33-48. American Mathematical Society, Philadelphia (1984) · Zbl 0546.60080
[10] Biskup, M., Louidor, O.: Conformal symmetries in the extremal process of two-dimensional discrete Gaussian free field. Commun. Math. Phys. (2014) (to appear). arXiv preprint arXiv:1410.4676 · Zbl 1409.60053
[11] Brydges, D.; Fröhlich, J.; Sokal, A., A new proof of the existence and non-triviality of the continuum \(\phi^4_2\) and \(\phi^4_3\) quantum field theories, Comm. Math. Phys., 91, 141-186 (1983)
[12] Brydges, D.; Fröhlich, J.; Sokal, A., The random walk representation of classical spin systems and correlation inequalities. II. The skeleton inequalities, Comm. Math. Phys., 91, 117-139 (1983)
[13] Brydges, D.; Fröhlich, J.; Spencer, T., The random walk representation of classical spin systems and correlation inequalities, Comm. Math. Phys., 83, 1, 123-150 (1982)
[14] Chelkak, D.; Smirnov, S., Discrete complex analysis on isoradial graphs, Adv. Math., 228, 3, 1590-1630 (2011) · Zbl 1227.31011
[15] Comerford, M., The Carathéodory topology for multiply connected domains I, Open Math., 11, 2, 322-340 (2013) · Zbl 1282.30017
[16] Ding, J.; Li, L., Chemical distances for percolation of planar Gaussian free fields and critical random walk loop soups, Comm. Math. Phys., 360, 2, 523-553 (2018) · Zbl 1394.60098
[17] Dubédat, J., Commutation relations for Schramm-Loewner evolutions, Comm. Pure Appl. Math., 60, 12, 1792-1847 (2007) · Zbl 1137.82009
[18] Dubédat, J., SLE and the free field: partition functions and couplings, J. Am. Math. Soc., 22, 4, 995-1054 (2009) · Zbl 1204.60079
[19] Dynkin, E., Markov processes as a tool in field theory, J. Funct. Anal., 50, 2, 167-187 (1983) · Zbl 0522.60078
[20] Dynkin, E., Gaussian and non-Gaussian random fields associated with Markov processes, J. Funct. Anal., 55, 3, 344-376 (1984) · Zbl 0533.60061
[21] Dynkin, E.; Cinlar, E.; Chung, KL; Getoor, RK, Local times and quantum fields, Seminar on Stochastic Processes, Gainesville 1983, Progress in Probability and Statistics, 69-84 (1984), Boston: Birkhauser, Boston
[22] Eisenbaum, N.; Azéma, J.; Emery, M.; Meyer, PA; Yor, M., Une version sans conditionnement du théorème d’isomorphisme de Dynkin, Séminaire de Probabilités XXIX, 266-289 (1995), Berlin: Springer, Berlin · Zbl 0849.60075
[23] Eisenbaum, N.; Kaspi, H.; Marcus, MB; Rosen, J.; Shi, Z., A Ray-Knight theorem for symmetric Markov processes, Ann. Probab., 28, 4, 1781-1796 (2000) · Zbl 1044.60064
[24] Enriquez, N.; Kifer, Y., Markov chains on graphs and Brownian motion, J. Theor. Probab., 14, 2, 495-510 (2001) · Zbl 0993.60043
[25] Fitzsimmons, P., Rosen, J.: Markovian loop soups: permanental processes and isomorphism theorems. Electron. J. Probab 19(60) (2014) · Zbl 1312.60091
[26] Fröhlich, J., On the triviality of \(\lambda \phi^4_d\) theories and the approach to the critical point in \(d \ge 4\) dimensions, Nucl. Phys. B, 200, 281-296 (1982)
[27] Gawedzki, K., Lectures on conformal field theory, Nucl. Phys. B, 328, 733-752 (1996)
[28] Janson, S., Bounds on the distribution of extremal values of a scanning process, Stoch. Process. Appl., 18, 313-328 (1984) · Zbl 0549.60066
[29] Janson, S.: Gaussian Hilbert Spaces, Cambridge Tracts in Mathematics, vol. 129. Cambridge University Press, Cambridge (1997)
[30] Kasel, A., Lévy, T.: Covariant Symanzik identities. arXiv preprint arXiv:1607.05201 (2016)
[31] Koebe, P., Über die Konforme Abbildung Endlich-und Unendlich-Vielfach Zusammenhängender Symmetrischer Bereiche, Acta Math., 43, 1, 263-287 (1922) · JFM 48.1233.01
[32] Lacoin, H., Rhodes, R., Vargas, V.: Large deviations for random surfaces: the hyperbolic nature of Liouville Field Theory. arXiv prpeprint arXiv:1401.6001 (2014)
[33] Lawler, G.: Conformally Invariant Processes in the Plane, Mathematics Surveys Monographs, vol. 114. American Mathematical Society, Philadelphia (2008)
[34] Lawler, G., Limic, V.: Random Walk: A Modern Introduction, Cambridge Studies in Advanced Mathematics, vol. 123. Cambridge University Press, Cambridge (2010) · Zbl 1210.60002
[35] Lawler, G.; Schramm, O.; Werner, W., Conformal restriction: the chordal case, J. Am. Math. Soc., 16, 4, 917-955 (2003) · Zbl 1030.60096
[36] Lawler, G.; Trujillo-Ferreras, J., Random walk loop soup, Trans. Am. Math. Soc., 359, 2, 767-787 (2007) · Zbl 1120.60037
[37] Lawler, G.; Werner, W., The Brownian loop soup, Probab. Theory Relat. Fields, 128, 4, 565-588 (2004) · Zbl 1049.60072
[38] Le Jan, Y.: Markov loops, determinants and Gaussian fields. arXiv preprint arXiv:1012.4797 (2007)
[39] Le Jan, Y., Markov loops and renormalization, Ann. Probab., 38, 3, 1280-1319 (2010) · Zbl 1197.60075
[40] Le Jan, Y.: Markov paths, loops and fields. In: 2008 St-Flour Summer School, Lecture Notes in Mathematics, vol. 2026. Springer, Berlin (2011)
[41] Lupu, T., From loop clusters and random interlacements to the free field, Ann. Probab., 44, 3, 2117-2146 (2016) · Zbl 1348.60141
[42] Lupu, T.: Loop percolation on discrete half-plane. Electron. Commun. Probab. 21(30) (2016) · Zbl 1338.60235
[43] Lupu, T., Convergence of the two-dimensional random walk loop soup clusters to CLE, J. Eur. Math. Soc., 21, 4, 1201-1227 (2019) · Zbl 07047497
[44] Lupu, T.; Werner, W., The random pseudo-metric on a graph defined via the zero-set of the Gaussian free field on its metric graph, Probab. Theory Relat. Fields, 171, 775-818 (2018) · Zbl 1404.60073
[45] Marcus, MB; Rosen, J., Markov Processes, Gaussian Processes and Local Times (2006), Cambridge: Cambridge University Press, Cambridge · Zbl 1129.60002
[46] Miller, J., Sheffield, S.: The GFF and CLE(4) (2011). Slides, Talks and Private Communications
[47] Miller, J.; Sheffield, S., Imaginary geometry I: interacting SLEs, Probab. Theory Relat. Fields, 164, 3-4, 553-705 (2016) · Zbl 1336.60162
[48] Miller, J.; Sheffield, S., Imaginary geometry II: reversibility of \(\text{SLE}_\kappa (\rho_1;\rho_2)\) for \(\kappa \in (0, 4)\), Ann. Probab., 44, 3, 1647-1722 (2016) · Zbl 1344.60078
[49] Miller, J.; Sheffield, S., Imaginary geometry III: reversibility of \(\text{ SLE }_\kappa (\rho_1;\rho_2)\) for \(\kappa \in (4, 8)\), Ann. Math., 184, 2, 455-486 (2016)
[50] Miller, J.; Sheffield, S., Imaginary geometry IV: interior rays, whole-plane reversibility, and space-filling trees, Probab. Theory Relat. Fields, 169, 729-869 (2017) · Zbl 1378.60108
[51] Mörters, P., Peres, Y.: Brownian Motion, Cambridge Series in Statistical and Probabilistic Mathematics, vol. 30. Cambridge University Press, Cambridge (2010) · Zbl 1243.60002
[52] Peltola, E.; Wu, H., Global and local multiple SLEs for \(\kappa \le 4\) and connection probabilities for level lines of GFF, Comm. Math. Phys., 336, 2, 469-536 (2019) · Zbl 1422.60142
[53] Pitt, L., Positively correlated normal variables are associated, Ann. Probab., 10, 2, 496-499 (1982) · Zbl 0482.62046
[54] Qian, W., Werner, W.: The law of a point process of Brownian excursions in a domain is determined by the law of its trace. Electron. J. Probab. 23(128) (2018) · Zbl 1406.60115
[55] Qian, W.; Werner, W., Decomposition of Brownian loop-soup clusters, J. Eur. Math. Soc., 21, 10, 3225-3253 (2019) · Zbl 07117731
[56] Schneider, R.; Weil, W., Stochastic and Integral Geometry. Probability Applications (2008), Berlin: Springer, Berlin · Zbl 1175.60003
[57] Schramm, O.; Sheffield, S., Contour lines of the two-dimensional discrete Gaussian free field, Acta Math., 202, 1, 21 (2009) · Zbl 1210.60051
[58] Schramm, O.; Sheffield, S., A contour line of the continuum Gaussian free field, Probab. Theory Relat. Fields, 157, 1-2, 47-80 (2013) · Zbl 1331.60090
[59] Sepúlveda, A., On thin local sets of the Gaussian free field, Ann. Inst. Henri Poincaré Probab. Stat., 55, 3, 1797-1813 (2019) · Zbl 1450.60010
[60] Shamov, A., On Gaussian multiplicative chaos, J. Funct. Anal., 270, 9, 3224-3261 (2016) · Zbl 1337.60054
[61] Sheffield, S.: Local Sets of the Gaussian Free Field: Slides and Audio (2005)
[62] Sheffield, S., Gaussian free fields for mathematicians, Probab. Theory Relat. Fields, 139, 3, 521-541 (2007) · Zbl 1132.60072
[63] Sheffield, S.; Werner, W., Conformal loop ensembles: the Markovian characterization and the loop-soup construction, Ann. Math., 176, 3, 1827-1917 (2012) · Zbl 1271.60090
[64] Simon, B., The \(P(\varPhi )_2\) Euclidean (Quantum) Field Theory. Princeton Series Physics (1974), Princeton: Princeton University Press, Princeton
[65] Symanzik, K., Euclidean quantum field theory I. Equations for a scalar model, J. Math. Phys., 7, 3, 510-525 (1966)
[66] Symanzik, K.: Euclidean quantum field theory. In: Scuola intenazionale di Fisica “Enrico Fermi”. XLV Corso., pp. 152-223. Academic Press, New York (1969)
[67] Sznitman, A.S.: An isomorphism theorem for random interlacements. Electron. Commun. Probab. 17(9) (2012) · Zbl 1247.60135
[68] Sznitman, A.S.: Topics in occupation times and gaussian free field. In: Zurich Lectures Advanced in Mathematics. European Mathematical Society, Zurich (2012) · Zbl 1246.60003
[69] Sznitman, AS, On scaling limits and Brownian interlacements, Bull. Braz. Math. Soc., 44, 4, 555-592 (2013) · Zbl 1303.60022
[70] van den Berg, R.; Kesten, H., A note on disjoint-occurrence inequalities for marked Poisson point processes, J. Appl. Probab., 33, 2, 420-426 (1996) · Zbl 0860.60013
[71] van de Brug, T.; Camia, F.; Lis, M., Random walk loop soups and conformal loop ensembles, Probab. Theory Relat. Fields, 166, 1, 553-584 (2016) · Zbl 1357.60049
[72] Wang, M.; Wu, H., Level lines of Gaussian free field I: zero-boundary GFF, Stoch. Process. Appl., 127, 1045-1124 (2016) · Zbl 1358.60066
[73] Werner, W., Conformal restriction and related questions, Probab. Surv., 2, 145-190 (2005) · Zbl 1189.60032
[74] Werner, W.: Topics on the GFF and CLE(4) (2016)
[75] Werner, W., Wu, H.: From CLE \((\kappa )\) to SLE \((\kappa ,\rho )\)’s. Electron. J. Probab. 18, (2013)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.